Wildfire, Lipscomb
- When
- March 7, 7:00 PM CST to 11:00 PM CST
- Where
- Lipscomb forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
A wildfire five miles southeast of Follett burned six hundred acres. No structures were reported damaged and no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire five miles southeast of Follett burned six hundred acres. No structures were reported damaged and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 7, 3:57 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
357 PM CST TUE MAR 7 2006
.DISCUSSION...
SOUTHWESTERLY SFC WINDS HAVE ALLOWED MOISTURE TO MIX EAST...WITH ONLY
LOWER 40S DEWPTS OBSERVED IN EASTERN TEXAS PANHANDLE. WILL SEE
MOISTURE SLOWLY RETURN TO EASTERN PANHANDLES OVERNIGHT...BUT IT WILL
NOT LAST LONG AS DEEPENING LEE TROF WEDNESDAY WILL ALLOW SOUTHWESTERLY
WINDS TO REACH WELL INTO THE 20KT RANGE. WHILE TEMPS WILL NOT SOAR AS
HIGH AS TUESDAY...MOISTURE WILL MOVE INTO OKLAHOMA LEAVING PANHANDLES
DRY WITH RELATIVE HUMIDITIES AT OR ABOUT RED FLAG CRITERIA. WILL
ISSUE FIRE WEATHER WATCH FOR ENTIRE FORECAST AREA AND ALLOW NEXT
SHIFTS TO CONSIDER AREAS TO UPGRADE AS SPECIFIC EXTENT OF MOISTURE
BECOMES CLEARER OVERNIGHT.
PACIFIC TYPE FRONT WILL MOVE IN WEDNESDAY NIGHT...AND SHOULD BE
QUITE A WIND PRODUCER AS IT SWEEPS THROUGH. TEMPS WILL BE COOLER ON
THURSDAY AS WEAK SFC RIDGE SHIFTS EAST...BUT LEE TROF RESUMES BY THURSDAY
NIGHT...WITH CONTINUED DOWNSLOPE THEREAFTER.
ANOTHER WEAK FRONT GRAZES THE PANHANDLES BRIEFLY FRIDAY NIGHT...WITH
SOME COOLING OF MAX TEMPS ON SATURDAY BEFORE ANOTHER WARMUP SUNDAY.
BUT THE NEXT BIG FRONT LOOKS TO ARRIVE ON MONDAY...WITH COOLER TEMPS
FOR THE BEGINNING OF THE WEEK. DO NOT THINK IT WILL BE QUITE AS COLD
AS THE GFS SUGGESTS...WITH ITS 530 TO 540DM LOW AT H500. BUT MUCH
COOLER THAN NORMAL IS CERTAINLY THE RIGHT TREND TO GO WITH.
HAVE GENERALLY FOLLOWED GUIDANCE NUMBERS FOR TEMPS EXCEPT IN ONE OR
TWO PERIODS OF THE EXTENDED...AND EVEN THERE ONLY DIFFERED BY A
DEGREE OR TWO AS A RESULT OF SUSTAINED SOUTHWESTERLY WINDS OVERNIGHT
AND EXPECTED DOWNSLOPING EFFECT.
FOR POPS...WEDNESDAY NIGHT WILL BE OUR ONLY SHOT AT THIS TIME TO SEE
PRECIP...BUT ANY PRECIP WILL BE LIGHT AT BEST...WITH ONLY A COUPLE
HUNDREDTHS MEASURED. COULD SEE RAIN/SNOW MIX IN NORTHWEST FOR A BRIEF
WINDOW LATE WEDNESDAY NIGHT...BUT DO NOT EXPECT ANYTHING MAJOR FROM
THIS SYSTEM. OTHERWISE...ANY POPS ARE SILENT...AND AT THIS TIME AM
GENERALLY ANTICIPATING A DRY FORECAST BEYOND WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 49 69 34 59 / 0 0 20 10
BEAVER OK 49 73 35 61 / 0 10 30 10
BOISE CITY OK 41 67 30 59 / 0 0 30 10
BORGER TX 54 74 39 61 / 0 0 20 10
BOYS RANCH TX 48 70 35 62 / 0 0 20 10
CANYON TX 48 70 33 60 / 0 0 20 10
CLARENDON TX 51 74 37 61 / 0 10 20 10
DALHART TX 42 67 31 60 / 0 0 20 10
GUYMON OK 45 69 30 60 / 0 0 30 10
HEREFORD TX 47 71 32 61 / 0 10 20 10
LIPSCOMB TX 54 74 33 59 / 10 10 30 10
PAMPA TX 53 71 35 58 / 0 10 20 10
SHAMROCK TX 53 76 37 61 / 10 10 20 10
WELLINGTON TX 53 77 39 62 / 10 10 20 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 10 AM WEDNESDAY TO 8 PM WEDNESDAY FOR
THE FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
TX...FIRE WEATHER WATCH FROM 10 AM WEDNESDAY TO 8 PM WEDNESDAY FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
WHEELER.
&&
KRAMARTEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 618 PM CST TUE MAR 7 2006 OKZ001>003-TXZ001>020-081200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 618 PM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF ABOVE NORMAL TEMPERATURES...LOW RELATIVE HUMIDITIES...DRY FUELS...AND WIND SPEEDS IN THE 15 TO 25 MPH RANGE WILL LEAD TO ELEVATED FIRE DANGER WEDNESDAY AND FRIDAY. AT THIS TIME...IT APPEARS THE GREATEST POTENTIAL FOR RED FLAG FIRE WEATHER CONDITIONS WILL BE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496249.